Vol. 76, No. 2, 1978

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Local and global convexity in complete Riemannian manifolds

Stephanie Brewster Brewer Taylor Alexander

Vol. 76 (1978), No. 2, 283–289
Abstract

A connected open set in Euclidean space is convex if it is locally supported at each boundary point; indeed, the same statement holds in any complete Riemannian manifold for which all geodesics are minimal. On the other hand, in an arbitrary complete n-dimensional Riemannian manifold M the question, under what circumstances global convexity properties are implied by local ones, involves the notion of cut locus. This question will be considered here.

Mathematical Subject Classification 2000
Primary: 53C45
Milestones
Received: 28 December 1976
Published: 1 June 1978
Authors
Stephanie Brewster Brewer Taylor Alexander